Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Bone density test showed spine -2.4 t score low, ap spine -2.2 t score low. Prescribed fosamax. Osteoporosis?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
hi just had a bone density text dxa results ap spine -2.4 t score low, ap spine -2.2 t score low, ap spine -2.5 tscore low dueal femur neck mean -2.6 t score low and dual femur total mean -2.1 tscore low do i have osteoporosis or ostopenia dr wants me to start on fosamax if i can tolerate this i am 68 years old take vit d and cal. with multivitamins. daily...thanks
Posted Wed, 19 Jun 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 5 hours later

Thank you for posting your query.

Your bone density results are showing features of osteopenia in all bones except femur neck which is showing features of osteoporosis.

Fossmax (alendronate) tablets are very safe at your age in postmenopausal women to treat osteoporosis and prevent fractures. The usual dose is 70 mg once a week taken on empty stomach on waking up in mornings. In addition, you can continue vitsmin D and calcium tablets.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor